Fatal pneumonitis after treatment with docetaxel and trastuzumab.
The Netherlands Journal of Medicine , Volume 67 - Issue 6 p. 237- 246
Pneumonitis is a rare but serious complication of docetaxel treatment. We report a 63-year-old woman with locally advanced breast cancer who was treated with docetaxel and trastuzumab. After the first course she was admitted with febrile neutropenia that resolved rapidly. After the second course she was admitted again with fever and dyspnoea. Despite intensive treatment she died of respiratory failure three weeks later. Autopsy showed diffuse interstitial inflammation of both lungs consistent with drug-induced inflammation. Docetaxel treatment was the most likely cause. It is important to be aware of this toxicity, because the subtle warning signs can easily be mistaken for an opportunistic infection, and, if not recognised in time, the mortality rate is high.
|The Netherlands Journal of Medicine|
|Organisation||Department of Medical Oncology|
Kuip, E.J.M, & Muller, E.W. (2009). Fatal pneumonitis after treatment with docetaxel and trastuzumab. The Netherlands Journal of Medicine, 67(6), 237–246. Retrieved from http://hdl.handle.net/1765/114976